Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 280, NWS Hastings, NE

August 1, 20124 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Aug 1, 2012, 10:41 PM CDT for 4 counties in Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 10:41 PM CDT (03:41 UTC)
Expired
Aug 1, 2012, 11:30 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buffalo County, NE, Hall County, NE, Howard County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
2681 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WUUS53 KGID 020341
SVRGID
NEC019-079-093-163-020430-
/O.NEW.KGID.SV.W.0280.120802T0341Z-120802T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1041 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
  SOUTHERN SHERMAN COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAZARD...OR 27 MILES NORTH OF KEARNEY...AND MOVING SOUTHEAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  POOLE...RAVENNA...ROCKVILLE...BOELUS...CAIRO AND WOOD RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4117 9855 4081 9859 4105 9916 4121 9905
TIME...MOT...LOC 0341Z 295DEG 22KT 4109 9899
WIND...HAIL 60MPH 1.00IN

$$

HEINLEIN
3 follow-up statements
036 
WWUS53 KGID 020358
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1058 PM CDT WED AUG 1 2012

NEC019-079-093-163-020430-
/O.CON.KGID.SV.W.0280.000000T0000Z-120802T0430Z/
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
1058 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHERMAN...SOUTHWESTERN HOWARD...NORTHWESTERN HALL AND NORTHEASTERN
BUFFALO COUNTIES UNTIL 1130 PM CDT...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR RAVENNA...OR 26 MILES NORTH OF
KEARNEY...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BOELUS...CAIRO AND WOOD RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4100 9903 4120 9895 4117 9855 4081 9859
TIME...MOT...LOC 0357Z 295DEG 22KT 4105 9887
WIND...HAIL 60MPH 0.75IN

$$

WESELY
476 
WWUS53 KGID 020418
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1118 PM CDT WED AUG 1 2012

NEC019-093-163-020428-
/O.CAN.KGID.SV.W.0280.000000T0000Z-120802T0430Z/
BUFFALO NE-HOWARD NE-SHERMAN NE-
1118 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERMAN...
SOUTHWESTERN HOWARD AND NORTHEASTERN BUFFALO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4105 9856 4081 9859 4087 9872 4103 9872
      4105 9872
TIME...MOT...LOC 0418Z 302DEG 30KT 4095 9863

$$

NEC079-020430-
/O.CON.KGID.SV.W.0280.000000T0000Z-120802T0430Z/
HALL NE-
1118 PM CDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HALL COUNTY UNTIL 1130 PM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR CAIRO...OR 15 MILES WEST OF
GRAND ISLAND...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOOD RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4105 9856 4081 9859 4087 9872 4103 9872
      4105 9872
TIME...MOT...LOC 0418Z 302DEG 30KT 4095 9863
WIND...HAIL 60MPH <.75IN

$$

WESELY
437 
WWUS53 KGID 020427
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1127 PM CDT WED AUG 1 2012

NEC079-020437-
/O.EXP.KGID.SV.W.0280.000000T0000Z-120802T0430Z/
HALL NE-
1127 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALL COUNTY WILL
EXPIRE AT 1130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4105 9856 4081 9859 4087 9872 4103 9872
      4105 9872
TIME...MOT...LOC 0427Z 302DEG 30KT 4091 9855

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:36 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 1, 7:36 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT WED AUG 1 2012

.AVIATION...00Z KGRI TAF. CONVECTION TO THE WEST WILL CONTINUE TO
PUSH EAST IN ASSOCIATION WITH A MID-LEVEL PERTURBATION. WIND WILL
BECOME NORTHEAST AS CONVECTION DRAWS CLOSER...WITH WIND SPEED
INCREASING. BEST GUESS HERE FOR WHEN CONVECTION ARRIVES
OVERNIGHT...BUT ITS A TOUGH CALL. THERE APPEARS TO BE A GOOD
CHANCE OF PRECIPITATION WITH THIS WAVE. SKY COVER SHOULD DECREASE
FOR THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 1 2012/

SHORT TERM...THROUGH 00Z FRIDAY. MORNING UPPER AIR ANALYSIS
INDICATES UPPER LEVEL RIDGING OVER THE CENTRAL AND WESTERN
CONUS...WITH TROUGHING OVER THE EAST. MID AND UPPER LEVEL JET
ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...EASTWARD INTO THE
NORTHERN PLAINS AND THEN SOUTHEASTWARD INTO THE OHIO VALLEY. MID
AND UPPER LEVEL FLOW ACROSS THE CENTRAL PLAINS REMAINS QUASI-ZONAL
TO NORTHWESTERLY AS A RESULT...BUT OVERALL TROPOSPHERIC FLOW IS
QUITE WEAK ACROSS OUR AREA. WATER VAPOR IMAGERY CONTINUES TO
INDICATE PLENTY OF MID LEVEL MOISTURE FLOWING NORTHWARD OUT OF
MEXICO...ACROSS THE FOUR CORNERS REGION AND THEN EAST/NORTHEAST
INTO THE CENTRAL AND NORTHERN PLAINS. WATER VAPOR IMAGERY ALSO
REVEALS A SUBTLE MID LEVEL PERTURBATION ADVANCING EAST FROM
NORTHERN COLORADO AND SOUTHERN WYOMING. AT THE SURFACE A RIDGE OF
HIGH PRESSURE EXISTS OVER THE CENTRAL MISSISSIPPI VALLEY AND AS
FAR WEST AS THE MISSOURI VALLEY...WITH THE LOW LEVEL WIND FIELD
ACROSS OUR AREA...ON THE BACK SIDE OF THE SURFACE
RIDGE...REMAINING ESTABLISHED FROM THE SOUTH/SOUTHEAST.

GUIDANCE CONTINUES TO SUGGEST THE MID LEVEL
PERTURBATION...CURRENTLY OVER NORTHERN COLORADO AND SOUTHERN
WYOMING...WILL CONTINUE MOVING EAST THIS EVENING AND TONIGHT.
CONVECTION IS ALREADY DEVELOPING ACROSS THE HIGH PLAINS DUE TO
DIABATIC HEATING...BUT AERIAL COVERAGE OF THIS CONVECTION SHOULD
CONTINUE INCREASING THIS AFTERNOON AND EVENING AS DPVA AND MID
LEVEL THERMAL ADVECTION AHEAD OF THE MID LEVEL TROUGH AXIS
OVERTAKES THE AREA. QPF FIELDS FROM THE NAM...OPERATIONAL GFS AND
SREF-MEAN ALL SUGGEST THIS CONVECTION WILL CONTINUE MOVING
EAST...PERHAPS INFILTRATING OUR FAR WESTERN CWA BY 00Z. THAT BEING
SAID...THE BETTER CHANCES FOR PRECIPITATION ACROSS OUR AREA STILL
APPEAR AS THOUGH THEY WILL HOLD OFF UNTIL THE OVERNIGHT HOURS
WHICH IS WHEN THE BULK OF THE OMEGA ASSOCIATED WITH THE MID LEVEL
PERTURBATION SHOULD OVERTAKE OUR AREA.

THE NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~1500J/KG...ALONG WITH
DEEP LAYER BULK SHEAR VALUES OF ~20KTS...WILL BE OBSERVED ACROSS
OUR FAR WEST/NORTHWEST LATE THIS AFTERNOON...WITH LESSER INSTABILITY
FARTHER SOUTHEAST ACROSS THE CWA. SPC MESO-ANALYSIS AS OF 20Z
INDICATES THESE INSTABILITY VALUES ARE ALREADY BEING
ACHIEVED...WHICH SUGGESTS LATE AFTERNOON AND EARLY EVENING
INSTABILITY COULD BE A BIT HIGHER THAN WHAT THE NAM IS SUGGESTING.
THE BEST OPPORTUNITY FOR SEVERE WEATHER LATE THIS AFTERNOON
THROUGH THIS EVENING SHOULD RESIDE ACROSS OUR FAR WEST/NORTHWEST
WITHIN THE AXIS OF GREATEST INSTABILITY. THAT BEING SAID...QPF
FIELDS FROM THE THE OPERATIONAL GFS...AND TO A LESSER EXTEND THE
NAM...SUGGEST MULTIPLE MCS DEVELOPMENT COULD BE OBSERVED ACROSS
THE CENTRAL PLAINS OVERNIGHT TONIGHT. THE FIRST IS FORECAST TO
INITIATE OVER SOUTHERN SOUTH DAKOTA LATE THIS EVENING BEFORE
MOVING SOUTH/SOUTHEAST ACROSS EASTERN NEBRASKA...PERHAPS CLIPPING
OUR EAST/NORTHEAST BY 06Z. THE SECOND IS EXPECTED TO DEVELOP OVER
EASTERN COLORADO OR NORTHWESTERN KANSAS BEFORE MOVING EAST INTO
NORTH CENTRAL KANSAS AND PERHAPS FAR SOUTHERN SOUTH CENTRAL
NEBRASKA. OBVIOUSLY THERE COULD BE A STRONG WIND THREAT IF EITHER
FEATURE IS REALIZED. GIVEN THE SEVERE WEATHER THREAT ACROSS OUR
WEST/NORTHWEST LATE THIS AFTERNOON INTO THIS EVENING...ALONG WITH
THE WIND THREATS ACROSS OUR EAST/NORTHEAST AND OUR SOUTH DUE TO
POSSIBLE MCS DEVELOPMENT...WILL GO AHEAD AND OUTLOOK THE ENTIRE
CWA FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH THE OVERNIGHT
HOURS.

OVERNIGHT MCS ACTIVITY SHOULD CLEAR OUR AREA TO THE EAST SOUTHEAST
AROUND SUNRISE THURSDAY...LIKELY LEAVING BEHIND ANOTHER MESO-HIGH
ACROSS PORTIONS OF THE REGION THROUGH LATE MORNING OR MIDDAY
THURSDAY. THE NAM AND OPERATIONAL GFS BOTH SUGGEST YET ANOTHER MID
LEVEL PERTURBATION WILL PUSH ACROSS THE CENTRAL PLAINS THURSDAY
AFTERNOON...BRINGING WITH IT ANOTHER CHANCE AT PRECIPITATION. THE
NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~2000J/KG...ALONG WITH DEEP
LAYER BULK SHEAR VALUES OF 20 TO 30KTS...WILL OVERTAKE MUCH OF OUR
AREA THURSDAY AFTERNOON. GIVEN THIS...WILL GO AHEAD AND OUTLOOK
THE ENTIRE AREA FOR FURTHER SEVERE WEATHER THURSDAY AFTERNOON.

LONG TERM...00Z FRIDAY THROUGH WEDNESDAY. FOCUS DURING THE
EXTENDED WILL BE RAIN CHANCES THURSDAY NIGHT TO SATURDAY ALONG
WITH TEMPERATURES THROUGH THE PERIOD.

STARTING OUT AT 00Z FRIDAY...QUESTION LOOKS TO BE WHETHER OR NOT
THE CWA WILL BE IMPACTED BY ANY WEAK PERTURBATIONS ROTATING OVER
THE RIDGE WHICH WILL BE BREAKING DOWN EARLY ON WITH THE APPROACH
OF A MID LEVEL LOW MOVING EAST ACROSS THE WESTERN PROVIDENCES OF
CANADA. THESE FEATURES ARE SUBTLE AND DIFFICULT TO PIN DOWN EVEN
36 HRS AHEAD. 12Z NAM POINTS TO PRECIPITATION BREAKING OUT IN
WESTERN NEB BY MID AFTERNOON AND THEN SLIDING EAST OVER MUCH OF
THE CWA INTO THE EVENING/OVERNIGHT. MEANWHILE LATEST GFS MOVES
WEAK WAVES NORTH OR SOUTH OF THE CWA AND KEEPS US DRY OVERNIGHT.
EC IN BETWEEN WITH SOME VERY LIGHT PCPN GENERATED. WITH
SUBTROPICAL TAP IN PLACE...HASN'T TAKEN MUCH TO KICK THINGS OFF IN
TERMS OF FORCING SO WILL GO WITH A SLIGHT CHANCE FOR TSTMS ACROSS
THE CWA. MODELS ALSO SHOWING SOME DIFFERENCES IN SHEAR AS NAM
SHEAR LOOKS DECENT WHILE EC IS PRETTY WEAK. INSTABILITY NOT
LACKING AND MAIN THING WILL BE FORCING TO GET THINGS GOING.

APPROACHING MID LEVEL WAVE AND ASSOCIATED FRONTAL BOUNDARY FOR
FRIDAY EVENING INTO SATURDAY CERTAINLY NOT AS SUBTLE AS FEATURE
NOTED ABOVE...AS ALL MODELS COMING IN FAIRLY SIMILAR WITH
TRACK/TIMING. APPEARS THAT SURFACE LOW AND WIND SHIFT LINE SHOULD
MOVE INTO THE NORTHWEST CORNER OF THE CWA AROUND SUPPER TIME
FRIDAY NIGHT AND THEN CLEAR THE SOUTHERN PART OF THE CWA BETWEEN
MIDNIGHT AND SUNRISE SATURDAY. BEST FORCING AND INSTABILITY
PROGGED TO BE NORTH BUT THERE COULD BE ENOUGH CAPE AND SHEAR TO
PRODUCE AT LEAST STRONG TSTMS. LOOKS LIKE MOST OF THE RAIN WILL BE
POST FRONTAL AND ONE OF THE QUESTIONS WILL BE HOW LONG IT LINGERS
INTO SATURDAY.

IT IS STARTING TO LOOK MORE AND MORE LIKE THIS COMING WEEKEND WILL
BE QUITE PLEASANT ONCE THE RAIN CLEARS...AS COOLER AND DRIER AIR
MOVES INTO THE REGION BEHIND THE COLD FRONT. THE LATEST NAM IS
SHOWING SURFACE DEWPOINTS IN THE UPPER 30S NEAR ODX BY 00Z
SUNDAY...AND EVEN THOUGH IT HAS BEEN SHOWING A LOW BIAS
LATELY...THE RELATIVE HUMIDITY WILL CERTAINLY BY MUCH LOWER THAN
WHAT WE HAVE EXPERIENCED FOR THE PAST MONTH. PROBABLY WONT LAST
MORE THAN A DAY OR TWO...BUT AT LEAST THE TIMING IS DURING THE
WEEKEND. HIGH TEMPERATURES SHOULD BE AROUND 10 DEGREES COOLER
BEHIND THE FRONT WHICH WOULD PUT OUR AREA FROM THE MID/UPPER 80S
NORTH TO THE LOWER 90S SOUTH.

FOR THE FIRST PART OF THE WORKWEEK...THE RIDGE IS EXPECTED TO RE-
ESTABLISH ITSELF OVER THE FOUR CORNERS REGION AND HIGH
TEMPERATURES WILL AGAIN WARM INTO THE MID 90S CENTRAL AND NORTH
AND NEAR 100 SOUTH. RAIN CHANCES SHOULD BE LOWER BUT CANNOT
TOTALLY RULE OUT WITH WEAK MID LEVEL WAVES EXPECTED TO ROTATE OVER
THE RIDGE AND POSSIBLY MOVE OVER THE CWA IN THE NORTHWEST FLOW.
AGAIN THE ISSUE IS TIMING AND FOR NOW WILL LEAVE MOST PERIODS DRY
FOR NEXT WEEK.

PREV DISCUSSION... /ISSUED 1226 PM CDT WED AUG 1 2012/

AVIATION...18Z KGRI TAF. VFR CONDITIONS ARE FORECAST THROUGH THE
NEXT 24 HOURS. OVERNIGHT CONVECTION IS STILL EXPECTED AT THE
TERMINAL...PRIMARILY BETWEEN 06Z AND 12Z. IT IS POSSIBLE BRIEF
MVFR VISIBILITIES COULD PRESENT THEMSELVES IN MODERATE
RAINFALL...BUT FOR NOW WILL MAINTAIN VFR CONDITIONS IN THE TAF
WITH VISIBILITY RESTRICTIONS NO LOWER THAN 6SM DUE TO
PRECIPITATION. SYNOPTIC SURFACE WINDS WILL BECOME LIGHT AND
VARIABLE AFTER 03Z...BUT WILL LIKELY INCREASE SHOULD MODERATE TO
STRONG CONVECTION BE REALIZED AT THE TERMINAL. CLOUD BASES ARE NOT
EXPECTED TO DROP MUCH BELOW 10000FT AGL DURING THE TAF PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...HEINLEIN
SHORT TERM...BRYANT
LONG TERM...EWALD
Hazardous weather outlook, Aug 1, 3:34 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
334 PM CDT WED AUG 1 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
334 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL APPROACH FROM THE WEST LATE THIS
AFTERNOON...OVERTAKING MUCH OF THE OUTLOOK AREA THIS EVENING THROUGH
THE OVERNIGHT HOURS. SEVERE WEATHER WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM
WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
THURSDAY AND THURSDAY NIGHT...AS WELL AS FRIDAY NIGHT THROUGH
SATURDAY NIGHT. SOME OF THE STORMS THURSDAY AFTERNOON AND EVENING
COULD REACH SEVERE STATUS...WITH HAIL TO THE SIZE OF QUARTERS AND
AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE PRIMARY SEVERE
WEATHER THREATS.

HEAT INDEX READINGS OF 100 TO NEAR 105 DEGREES WILL BE POSSIBLE
ACROSS NORTH CENTRAL KANSAS FRIDAY AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Special weather statement, Aug 1, 10:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT WED AUG 1 2012

NEZ046-047-020415-
HOWARD NE-SHERMAN NE-
1027 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN AND CENTRAL
HOWARD COUNTIES UNTIL 1115 PM CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LITCHFIELD...OR 30 MILES SOUTH OF ORD...
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LOUP CITY...
  ROCKVILLE...
  ASHTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4132 9851 4107 9851 4110 9918 4128 9919
TIME...MOT...LOC 0327Z 269DEG 23KT 4119 9906

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:27 PM CDTSpecial Weather StatementGIDHoward, Sherman48 min
Aug 1, 11:11 PM CDTSpecial Weather StatementGIDFurnas, Gosper34 min
Aug 1, 11:26 PM CDTSpecial Weather StatementGIDHall34 min
Aug 1, 11:30 PM CDTSpecial Weather StatementGIDDawson, Furnas, Gosper, Harlan, Phelps30 min
Aug 2, 12:00 AM CDTSpecial Weather StatementGIDBuffalo, Franklin, Harlan, Kearney, Phelps30 min
Aug 2, 12:17 AM CDTSevere Thunderstorm WarningGIDFranklin, Kearney43 min
Aug 2, 12:43 AM CDTSpecial Weather StatementGIDAdams, Webster32 min
Aug 2, 12:50 AM CDTSevere Thunderstorm WarningGIDAdams, Webster40 min
Aug 2, 1:21 AM CDTSevere Thunderstorm WarningGIDNuckolls39 min
Aug 2, 1:50 AM CDTSpecial Weather StatementGIDThayer40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.